Bilateral Visual Loss in a Patient with Chronic Myelogenous Leukemia after Initiation of Imatinib Therapy
- *Corresponding Author:
- Nader Hussien Lutfy Bayoumi, M.D
Lecturer of Ophthalmology
Faculty of Medicine, Alexandria University
311 Horeya Avenue, Sporting, 10th floor
App 1004, Alexandria, Egypt
Tel: (002)01005268758, (00203)4248458
E-mail: [email protected]
Received date May 24, 2013; Accepted date August 01, 2013; Published date August 03, 2013
Citation: El Naggar AA, Shama A, Zaki NE, Bayoumi N (2013) Bilateral Visual Loss in a Patient with Chronic Myelogenous Leukemia after Initiation of Imatinib Therapy. J Leuk (Los Angel) 1:119. doi: 10.4172/2329-6917.1000119
Copyright: © 2013 El Naggar AA, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Objective and importance: Imatinib–the principle treatment currently available for chronic myeloid leukemia (CML)–may be implicated in neovascular glaucoma (NVG) pathogenesis.
Clinical presentation: A 64 year old diabetic female develops CML and receives imatinib treatment develops aggressive bilateral neovascular glaucoma within 1 month of initiation of treatment. The left eye is lost and the right eye was hardly salvaged through panretinal photocoagulation and substitution of imatinib therapy to desatinib therapy.
Intervention: Systemic imatinib therapy for CML.
Conclusion: Imatinib may be implicated in the causation of NVG in CML patients, who should thus receive regular thorough ophthalmic evaluation as long as imatinib therapy continues.